• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Terrible psychiatrist appointment

Butterfly

Sim Addict
Safety & Support
SF Author
SF Supporter
#1
It didn't start well. He is a new psychiatrist to me and isn't the consultant but a locum. He said he hadn't read my notes, didn't know my diagnosis and didn't know what medication I was on. I'm thinking well how the fuck can you help me then? Luckily I'm stable but I have an issue with my Olanzapine that I wanted to discuss. I've gained 5 stone on Olanzapine and whilst I don't feel miserable about it, I really wish I wasn't 20 stone too. He replied to me with "well what did you expect?" then I said that my CPN had said that 5 stone was a dangerous amount of weight to put on and he said "no it isn't". Then he said my problem is diet and not enough exercise. I said that my diet isn't horrendous, no worse than before Olanzapine with the exception that I do crave fizzy drinks and I'm still gaining weight and not plateauing with my weight. Then he asked me what medications I was on, he said "you shouldn't be on this much medication and this makes me sad". I said to him that had he read my notes I was in hospital for a total of 10 months and had been sectioned several times and it took my last admission 5 months to get my medication right and now I'm the most stable I've ever been. He said that as I was unhappy with my weight he would take me off Olanzapine but reduce slowly. But I am reluctant to reduce with no new medication in place. I'm not stupid, I need an antipsychotic I would just like one where my weight can plateau so I can eventually lose the weight.

I was really peed off with the appointment. He spent most of the time lecturing me about diet and exercise. I text my CPN today to say I want to speak with the consultant (who actually knows me cause he came to section me 3 times) and told her what happened and she said she would talk to him to see if he will talk to me about my medication. Thank god I am in a good place is all I can say.
 

Anonymous ID

Well-Known Member
#3
There is not a antipsychotic in existence that doesn't make you gain weight and it sucks. I told them my invega sustenna was making me gain weight and they told me everything else was only worse. I tried to wean off it but that ended terribly. So it's either fit and miserable, or fat and stable
 

MichaelKay

Well-Known Member
#4
There is not a antipsychotic in existence that doesn't make you gain weight and it sucks. I told them my invega sustenna was making me gain weight and they told me everything else was only worse. I tried to wean off it but that ended terribly. So it's either fit and miserable, or fat and stable
My experience with Abilify was that I lost weight due to increased energy (a common sideeffect of that drug). Actually asked to be switched from Olanzapine to Abilify because Olanzapine made me gain 12 pounds in 7 days and I had heard the stories about how that drug in particular is known for weight increase.
 

DrownedFishOnFire

Back into the wild where I belong. Out of your way
Staff Alumni
SF Supporter
#5
What a KNOBHEAD! Obviously not experienced. in some ways it fucks up your metabolism for sure I have had opposite reaction and lost weight.
 

Please Donate to Help Keep SF Running

Total amount
$50.00
Goal
$255.00
Top